Alert archive / Nevada / Wind Advisories in 2023
Wind Advisory 5, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 12, 2023, 2:12 PM PST for 4 counties in Nevada. It took effect at Feb 13, 2023, 1:00 PM PST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2023, 2:12 PM PST (22:12 UTC)
- In effect from
- Feb 13, 2023, 1:00 PM PST
- Expired
- Feb 15, 2023, 10:00 AM PST
- In force
- 45 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Humboldt County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 95 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473 WWUS75 KLKN 122212 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 212 PM PST Sun Feb 12 2023 NVZ030-131315- /O.NEW.KLKN.WI.Y.0005.230213T2100Z-230214T1200Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 212 PM PST Sun Feb 12 2023 ...WIND ADVISORY IN EFFECT FROM 1 PM MONDAY TO 4 AM PST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Humboldt County. * WHEN...From 1 PM Monday to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Light snow showers in the area could result in brief periods of blowing snow, reducing visibility on roadways. Use caution when driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ031-033-039-131315- /O.NEW.KLKN.WI.Y.0005.230214T0300Z-230215T0300Z/ Northern Elko County-Southeastern Elko County- South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 212 PM PST Sun Feb 12 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO 7 PM PST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County, Southeastern Elko County and South Central Elko County. * WHEN...From 7 PM Monday to 7 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Light snow showers in the area could result in brief periods of blowing snow, reducing visibility on roadways. Use caution when driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ040-041-131315- /O.NEW.KLKN.WI.Y.0005.230214T1400Z-230215T0900Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 212 PM PST Sun Feb 12 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 1 AM PST WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...From 6 AM Tuesday to 1 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Light snow showers in the area could result in brief periods of blowing snow, reducing visibility on roadways. Use caution when driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
8 follow-up statements
371 WWUS75 KLKN 130914 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 114 AM PST Mon Feb 13 2023 NVZ030-140015- /O.CON.KLKN.WI.Y.0005.230213T2100Z-230214T1200Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 114 AM PST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Humboldt County. * WHEN...From 1 PM Monday to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Light snow showers in the area could result in brief periods of blowing snow, reducing visibility on roadways. Use caution when driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ031-033-039-140015- /O.CON.KLKN.WI.Y.0005.230214T0300Z-230215T0300Z/ Northern Elko County-Southeastern Elko County- South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 114 AM PST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County, Southeastern Elko County and South Central Elko County. * WHEN...From 7 PM Monday to 7 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Light snow showers in the area could result in brief periods of blowing snow, reducing visibility on roadways. Use caution when driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ040-041-140015- /O.CON.KLKN.WI.Y.0005.230214T1400Z-230215T0900Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 114 AM PST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 1 AM PST WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...From 6 AM Tuesday to 1 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Light snow showers in the area could result in brief periods of blowing snow, reducing visibility on roadways. Use caution when driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
439 WWUS75 KLKN 132203 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 203 PM PST Mon Feb 13 2023 NVZ035-141315- /O.EXB.KLKN.WI.Y.0005.230214T1400Z-230215T1800Z/ White Pine County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, and McGill 203 PM PST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 10 AM PST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...White Pine County. * WHEN...From 6 AM Tuesday to 10 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Light snow showers in the area could result in brief periods of blowing snow, reducing visibility on roadways. Use caution when driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ031-033-039-141315- /O.EXT.KLKN.WI.Y.0005.230214T0300Z-230215T0900Z/ Northern Elko County-Southeastern Elko County- South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 203 PM PST Mon Feb 13 2023 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County, Southeastern Elko County and South Central Elko County. * WHEN...From 7 PM this evening to 1 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Light snow showers in the area could result in brief periods of blowing snow, reducing visibility on roadways. Use caution when driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ040-041-141315- /O.EXT.KLKN.WI.Y.0005.230214T1400Z-230215T1800Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 203 PM PST Mon Feb 13 2023 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM TUESDAY TO 10 AM PST WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...From 6 AM Tuesday to 10 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Light snow showers in the area could result in brief periods of blowing snow, reducing visibility on roadways. Use caution when driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ030-141200- /O.CON.KLKN.WI.Y.0005.000000T0000Z-230214T1200Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 203 PM PST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Humboldt County. * WHEN...From 1 PM Monday to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Light snow showers in the area could result in brief periods of blowing snow, reducing visibility on roadways. Use caution when driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
396 WWUS75 KLKN 140422 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 822 PM PST Mon Feb 13 2023 NVZ030-141200- /O.CON.KLKN.WI.Y.0005.000000T0000Z-230214T1200Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 822 PM PST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Humboldt County. * WHEN...From 1 PM Monday to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ031-033-039-141930- /O.CON.KLKN.WI.Y.0005.000000T0000Z-230215T0900Z/ Northern Elko County-Southeastern Elko County- South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 822 PM PST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph expected. The strong winds will cause areas of blowing and drifting snow where new snow has fallen. * WHERE...Northern Elko County, Southeastern Elko County and South Central Elko County. * WHEN...From 7 PM this evening to 1 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing and drifting snow will cause reductions to visibility to one mile or less as well as slick and hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ035-040-041-141930- /O.CON.KLKN.WI.Y.0005.230214T1400Z-230215T1800Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 822 PM PST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 10 AM PST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph expected. The strong winds will cause areas of blowing and drifting snow where new snow has fallen. * WHERE...White Pine County. * WHEN...From 6 AM Tuesday to 10 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing and drifting snow will cause reductions to visibility to one mile or less as well as slick and hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
715 WWUS75 KLKN 141146 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 346 AM PST Tue Feb 14 2023 NVZ030-141300- /O.EXP.KLKN.WI.Y.0005.000000T0000Z-230214T1200Z/ Humboldt County- Including the cities of Golconda, Winnemucca, Valmy, and Dufferena 346 AM PST Tue Feb 14 2023 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Winds are diminishing to speeds below advisory levels across Humboldt county this morning, as such the wind advisory will be allowed to expire at 4am. There will be some gusts of 30 to 45 mph over mountains and higher summits through around 8am however. $$ NVZ031-033-039-150300- /O.CON.KLKN.WI.Y.0005.000000T0000Z-230215T0900Z/ Northern Elko County-Southeastern Elko County- South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 346 AM PST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST WEDNESDAY... * WHAT...Northwest winds of 20 to 30 mph with gusts up to 55 mph. These winds will cause areas of blowing and drifting snow where new snow has fallen, along with reduced visibilities with any additional snow showers. * WHERE...Northern Elko County, Southeastern Elko County and South Central Elko County. * WHEN...Until 1 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing and drifting snow will cause reductions to visibility to one mile or less as well as slick and hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ035-040-041-150300- /O.CON.KLKN.WI.Y.0005.230214T1400Z-230215T1800Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 346 AM PST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. The strong winds will cause areas of blowing and drifting snow where new snow has fallen. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing and drifting snow will cause reductions to visibility to one mile or less as well as slick and hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
905 WWUS75 KLKN 142210 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 210 PM PST Tue Feb 14 2023 NVZ031-033-039-150900- /O.CON.KLKN.WI.Y.0005.000000T0000Z-230215T0900Z/ Northern Elko County-Southeastern Elko County- South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 210 PM PST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST WEDNESDAY... * WHAT...Northwest winds of 20 to 30 mph with gusts up to 55 mph. These winds will cause areas of blowing and drifting snow where new snow has fallen, along with reduced visibilities with any additional snow showers. * WHERE...Northern Elko County, Southeastern Elko County and South Central Elko County. * WHEN...Until 1 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing and drifting snow will cause reductions to visibility to one mile or less as well as slick and hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ035-040-041-151315- /O.CON.KLKN.WI.Y.0005.000000T0000Z-230215T1800Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 210 PM PST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. The strong winds will cause areas of blowing and drifting snow where new snow has fallen. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing and drifting snow will cause reductions to visibility to one mile or less as well as slick and hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
022 WWUS75 KLKN 150534 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 934 PM PST Tue Feb 14 2023 NVZ031-033-150645- /O.CAN.KLKN.WI.Y.0005.000000T0000Z-230215T0900Z/ Northern Elko County-Southeastern Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, and West Wendover 934 PM PST Tue Feb 14 2023 ...WIND ADVISORY IS CANCELLED... Latest observations have indicated that winds have dropped below advisory thresholds for northern Elko and southeast Elko County. Current wind gusts of around 25-30 mph are expected to continue to decrease thru the night, the wind advisory has been cancelled for these locations. $$ NVZ034-151345- /O.EXA.KLKN.WI.Y.0005.000000T0000Z-230215T1800Z/ Ruby Mountains and East Humboldt Range- 934 PM PST Tue Feb 14 2023 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. The strong winds will cause areas of blowing and drifting snow where new snow has fallen. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing and drifting snow will cause reductions to visibility to one mile or less as well as slick and hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ039-151345- /O.EXT.KLKN.WI.Y.0005.000000T0000Z-230215T1800Z/ South Central Elko County- Including the cities of Ruby Lake and Oasis 934 PM PST Tue Feb 14 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...Northwest winds of 20 to 30 mph with gusts up to 55 mph. These winds will cause areas of blowing and drifting snow where new snow has fallen, along with reduced visibilities with any additional snow showers. * WHERE...South Central Elko County. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing and drifting snow will cause reductions to visibility to one mile or less as well as slick and hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ035-040-041-151345- /O.CON.KLKN.WI.Y.0005.000000T0000Z-230215T1800Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 934 PM PST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. The strong winds will cause areas of blowing and drifting snow where new snow has fallen. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing and drifting snow will cause reductions to visibility to one mile or less as well as slick and hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
598 WWUS75 KLKN 151038 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 238 AM PST Wed Feb 15 2023 NVZ034-039-151800- /O.CON.KLKN.WI.Y.0005.000000T0000Z-230215T1800Z/ Ruby Mountains and East Humboldt Range-South Central Elko County- Including the cities of Ruby Lake and Oasis 238 AM PST Wed Feb 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. The strong winds will cause areas of blowing and drifting snow where new snow has fallen. * WHERE...Ruby Mountains and East Humboldt Range and South Central Elko County. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing and drifting snow will cause reductions to visibility to one mile or less as well as slick and hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ035-040-041-151800- /O.CON.KLKN.WI.Y.0005.000000T0000Z-230215T1800Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 238 AM PST Wed Feb 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. The strong winds will cause areas of blowing and drifting snow where new snow has fallen. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Blowing and drifting snow will cause reductions to visibility to one mile or less as well as slick and hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
008 WWUS75 KLKN 151737 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 937 AM PST Wed Feb 15 2023 NVZ034-039-151845- /O.EXP.KLKN.WI.Y.0005.000000T0000Z-230215T1800Z/ Ruby Mountains and East Humboldt Range-South Central Elko County- Including the cities of Ruby Lake and Oasis 937 AM PST Wed Feb 15 2023 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Winds have weakened below Advisory levels but are still gusty. Some localized spots can still see drifting or blowing snow leading to icy spots on roads so continue to use caution. $$ NVZ035-040-041-151845- /O.EXP.KLKN.WI.Y.0005.000000T0000Z-230215T1800Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 937 AM PST Wed Feb 15 2023 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Winds have weakened below Advisory levels but are still gusty. Some localized spots can still see drifting or blowing snow leading to icy spots on roads so continue to use caution. $$ For more information from the National Weather Service visit https://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 12, 1:58 AM PST, 12 hours 14 minutes earlier.
Area forecast discussion, Feb 12, 1:58 AM PST, 12 hours 14 minutes before
Area Forecast Discussion National Weather Service Elko NV 158 AM PST Sun Feb 12 2023 .SYNOPSIS...Fair weather continues through Monday morning. A cold front moves through the state late Monday afternoon through Monday night, bringing light snow, gusty winds creating some blowing snow, and another dose of cold air. It will be windy with scattered snow showers on Tuesday followed by drier conditions through the remainder of the week with below normal temperatures. && .SHORT TERM...Today though Monday Fair weather continues through Monday morning with some northerly breezes this afternoon, especially in central Nevada. A fairly strong cold front will begin dropping into northern Nevada late in the afternoon on Monday, bringing snow showers and gusty northwest winds which will produce some areas of blowing snow. Highs today and Monday will be in the 30's to lower 40's in Elko County and the 40's to lower 50's elsewhere. Lows will be in the single digits through the teens, with some 20's in Humboldt county and the southernmost portion of northern Nye County. .LONG TERM...Monday night through Saturday. All models are showing a upper level low pressure system digging southward and pushing into northern and central Nevada Monday night into Tuesday. A cold front will barrel through the forecast area during this time with breezy northwest winds and snow showers. Overnight lows will be in the teens and 20s. Upper level low pressure will be over southeast Oregon. Breezy to windy conditions will be prevalent across the region, but it is expected to be very windy across northern Nye county, where northwest winds of 25 to 35 mph and gusts to 50 mph are possible - a wind advisory may be needed. Snow showers, blowing and drifting snow, and blowing dust will be possible throughout the forecast area. With respect to snow amounts, a trace to two inches are possible over the area on Tuesday, with the highest values expected in northern Elko and southern Lander/Eureka counties. Higher amounts over passes and summits can also be expected. Highs will be chilly with readings in the 20s. Snow showers will continue into the overnight, though coverage will be limited to the east and isolated. Overnight lows will be in the single digits to teens, though some locales could see below zero readings. Some leftover showers are possible in White Pine county for Wednesday but impacts will be very limited. Winds will still be breezy to windy, especially in the central and east with speeds of 15 to 25 mph and gusts of 35 mph. Highs will again be below normal with the area seeing the mid 20s to low 30s. High pressure will build in Wednesday night and skies will scatter out. It will be the coldest night of the stretch readings in the single digits above zero to single digits below zero. Some of the colder locales could see readings of -10 to -20. High pressure will continue across the area Thursday through Saturday. Temperatures will be cold but slowly moderate. Once again, those valley locations where surface based inversions will see a slower moderation to the high temperatures. Readings will be in the 30s and 40s. Overnight lows in the single digits to teens, moderating into the teens and 20s by Saturday. && .AVIATION...VFR conditions are expected at all terminals for the next 24 hours. Main concern will be for breezy north winds at KTPH this afternoon and into tonight. Otherwise generally fair weather is expected for the period with the typical nocturnal drainages at KELY. AMD NOT SKED for KWMC until further notice. && .LKN Watches/Warnings/Advisories... None. && 90/86/92
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.